Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2017, 4:57 PM CDT for Door County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 14, 2017, 5:40 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 115 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
750
WUUS53 KGRB 142157
SVRGRB
WIC029-142300-
/O.NEW.KGRB.SV.W.0092.170614T2157Z-170614T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
457 PM CDT WED JUN 14 2017
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Central Door County in northeastern Wisconsin...
* Until 600 PM CDT.
* At 456 PM CDT, a severe thunderstorm was located near Jacksonport,
or 11 miles northeast of Sturgeon Bay, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Jacksonport around 500 PM CDT.
Ephraim around 515 PM CDT.
Newport State Park around 520 PM CDT.
Other locations impacted by this severe thunderstorm include
Peninsula Center, Fish Creek, Peninsula State Park, Valmy, Ellison
Bay, Whitefish Bay, Rock Island State Park, Carlsville, Washington
Island and Sister Bay.
This warning extends the warning already in effect for Door County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
&&
LAT...LON 4525 8690 4519 8692 4517 8697 4510 8695
4501 8710 4495 8712 4485 8723 4497 8743
4507 8736 4512 8737 4522 8729 4522 8721
4533 8710 4534 8701 4541 8700 4542 8693
4540 8693 4540 8684 4543 8682 4538 8676
TIME...MOT...LOC 2156Z 220DEG 44KT 4497 8726
HAIL...<.75IN
WIND...60MPH
$$
Eckberg2 follow-up statements
652
WWUS53 KGRB 142216
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
516 PM CDT WED JUN 14 2017
WIC029-142300-
/O.CON.KGRB.SV.W.0092.000000T0000Z-170614T2300Z/
Door WI-
516 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN DOOR COUNTY...
At 515 PM CDT, a severe thunderstorm was located near Ephraim, or 21
miles northeast of Sturgeon Bay, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4525 8690 4519 8692 4517 8697 4510 8695
4501 8710 4496 8712 4499 8722 4507 8733
4512 8737 4522 8729 4522 8721 4533 8710
4534 8701 4541 8700 4541 8695 4542 8693
4540 8693 4540 8684 4543 8682 4538 8676
TIME...MOT...LOC 2215Z 227DEG 39KT 4507 8709
HAIL...<.75IN
WIND...60MPH
$$
Eckberg226
WWUS53 KGRB 142240
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
540 PM CDT WED JUN 14 2017
WIC029-142250-
/O.CAN.KGRB.SV.W.0092.000000T0000Z-170614T2300Z/
Door WI-
540 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4525 8690 4519 8692 4517 8697 4510 8695
4501 8710 4496 8712 4499 8722 4507 8733
4512 8737 4522 8729 4522 8721 4533 8710
4534 8701 4541 8700 4541 8695 4542 8693
4540 8693 4540 8684 4543 8682 4538 8676
TIME...MOT...LOC 2239Z 220DEG 44KT 4530 8681
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:41 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 2:41 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 241 PM CDT Wed Jun 14 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 240 PM CDT Wed Jun 14 2017 Convectively induced vorticity center will continue to produce thunderstorms during the rest of the afternoon and early evening hours. Shear and instability are sufficient for some severe storms with strong winds and possibly large hail and a tornado or two. Additional scattered storms could accompany the weak surface front that will move through late tonight. Some low clouds are possible early Thursday but increasing west southwest winds will mix them out by noon with mostly sunny skies in the afternoon. Warm temperatures aloft will make for highs around 10 degrees above normal in most places. .LONG TERM...Thursday Night Through Wednesday Issued at 240 PM CDT Wed Jun 14 2017 A pretty typical early summer pattern setting up across the CONUS with upper ridging located over the southwest CONUS/western Atlantic and a general upper trough over east-central North America. The jet stream appears to set-up over the northern tier of states with periodic Pacific systems moving along the jet. The main forecast challenge will be trying to time each of these systems. Temperatures to start out above normal through Saturday, cool to below normal into early next week, then slowly warm closer to normal by the middle of next week. Vertically-stacked upper low is forecast to slowly move east into western Ontario Thursday night with a weak shortwave trough pushing into the western Great Lakes. Models are also showing another surge of gulf moisture streaming northeast as winds back to the southwest once again. It appears that central/east-central WI would need at least a small shower/thunderstorm chance after midnight, while the north would remain dry. Under generally partly cloudy skies, look for min temperatures to range from the middle to upper 50s north-central WI, to the lower 60s across eastern WI. Warm and somewhat humid conditions are expected to linger over central/east-central WI on Friday with capes perhaps surpassing 1K J/KG. The only question is whether there is a triggering mechanism to kick off more showers/thunderstorms. The GFS hints at a mid- level shortwave moving through the mean flow, thus cannot rule out at least a chance of showers/thunderstorms. Max temperatures on Friday to reach the upper 70s near Lake MI, lower to middle 80s elsewhere. Another weak shortwave trough is forecast by most of the models to enter the western Great Lakes on Friday night and with a continued southwest fetch of gulf moisture aimed at WI, additional small chances for showers/thunderstorms will remain in the forecast. Temperatures to remain on the mild side with middle to upper 50s north-central, lower to middle 60s east-central WI. Models send a weak frontal boundary into WI on Saturday and this feature would be the trigger necessary to generate more showers/thunderstorms, especially during the afternoon hours. More clouds/precipitation chances would hinder temperatures with readings slipping into the middle to upper 70s north-central/lakeshore, lower 80s south. The best likelihood of seeing showers/thunderstorms should occur Saturday night as a strong shortwave trough/accompanying surface low and cold front sweep across the western Great Lakes. We will have to watch these storms, especially Saturday evening before instability begins to weaken. However, bulk shear values in the 35 to 50 knot range through the night could keep storms feisty well into the night. While stronger lift/forcing exit the region on Sunday, northeast WI to reside on the cooler/cyclonic side of this system, thus with daytime heating, look for shower/thunderstorm chances to continue through Sunday. Much cooler air mass to overspread the area on Sunday with max temperatures around 70 degrees north-central, lower to middle 70s elsewhere. Precipitation chances are expected to diminish Sunday evening with the loss of daytime heating. Of course, the onset of daytime heating on Monday could kick off at least a few showers or thunderstorms. Temperatures on Monday will remain below normal with only middle to upper 60s north-central, upper 60s near Lake MI and lower 70s elsewhere. After a mostly dry Monday night, models indicate the approach/passage of a shortwave trough/cold front on Tuesday. While forcing/lift/instability are not as pronounced as Saturday night's event, anticipate at least chance pops will be needed across northeast WI for Tuesday. Max temperatures are expected to be slightly warmer with most locations in the 70-75 degree range. High pressure is forecast to build into WI later Tuesday night through Wednesday and appears to finally bring a dry period to the extended forecast. Even with mixed sunshine, temperatures will not warm much with readings a bit below normal. && .AVIATION...for 18Z TAF Issuance Issued at 1259 PM CDT Wed Jun 14 2017 MVFR ceilings over northern Wisconsin will dissipate this afternoon as a warm front moves north and increasing winds mix out low level moisture. Thunderstorms will move across the area from southwest to northeast during the mid and late afternoon hours accompanied by gusty winds and heavy rain. They should exit the area during the early evening. Additional scattered thunderstorms are possible alter tonight as a weak cold front moves through. IFR ceilings and visibilities are possible late tonight and early Thursday where winds become light and the ground is wet from rain. Good flying weather is expected by noon Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Jun 14, 2:21 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 221 PM CDT Wed Jun 14 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 221 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms through midnight. Damaging winds, large hail, heavy rainfall and a tornado or two are possible. Due to recent heavy rains, the Wisconsin River continues to flow faster than usual with a few locations at or above flood stage. Caution should be used if boating or fishing on the Wisconsin River. Many other rivers across the region will also be rising, with some possibly reaching flood stage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A chance of thunderstorms will return for late this week and the weekend, but severe storms do not appear likely. Some rivers and streams will continue to be near or above flood stage. Caution should be used near rapidly moving water. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. LMZ521-522-541>543-151930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 221 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong to severe thunderstorms are possible this evening. Some of these storms will produce strong winds and hail. Areas of dense fog are possible later tonight, as a warm and moist air flows over the relatively cool waters of Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A chance of thunderstorms will return during the weekend. RDM/Kallas
In the hours before
Local storm report, Jun 14, 4:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG APPLETON 44.26N 88.40W
06/14/2017 OUTAGAMIE WI TRAINED SPOTTER
ESTIMATED 55 TO 60 MPH WINDS. LARGE TREES DOWN ON SOUTH
AND EAST SIDE OF CITY.
&&
RICHMLocal storm report, Jun 14, 4:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL MANITOWOC 44.08N 87.66W
06/14/2017 M0.25 INCH MANITOWOC WI TRAINED SPOTTER
ALSO STREET FLOODING
&&
RICHMLocal storm report, Jun 14, 4:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM FUNNEL CLOUD NAVARINO 44.61N 88.48W
06/14/2017 SHAWANO WI LAW ENFORCEMENT
ROTATING WALL CLOUD
0333 PM TORNADO SHIOCTON 44.43N 88.58W
06/14/2017 OUTAGAMIE WI LAW ENFORCEMENT
LARGE TREES DOWN ON WIRES
&&
RICHMLocal storm report, Jun 14, 4:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 N SHIOCTON 44.47N 88.58W
06/14/2017 E60 MPH OUTAGAMIE WI TRAINED SPOTTER
&&
RICHMLocal storm report, Jun 14, 4:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SHAWANO 44.78N 88.59W
06/14/2017 SHAWANO WI AMATEUR RADIO
LARGE TREE LIMBS DOWN. ESTIMATED 75MPH WIND.
&&
BERSCHLocal storm report, Jun 14, 4:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST WAUTOMA 44.06N 89.28W
06/14/2017 M55 MPH WAUSHARA WI TRAINED SPOTTER
&&
RICHMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:35 AM CDT | Special Weather Statement | GRB | Vilas | 25 min |
| Jun 14, 5:46 AM CDT | Special Weather Statement | GRB | Kewaunee | 29 min |
| Jun 14, 7:14 AM CDT | River Flood Warning | GRB | Lincoln | 24 hr |
| Jun 14, 7:16 AM CDT | Special Marine Warning | GRB | 119 min | |
| Jun 14, 7:30 AM CDT | Special Weather Statement | GRB | Door | 45 min |
| Jun 14, 8:26 AM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jun 14, 9:04 AM CDT | Special Weather Statement | GRB | Door | 41 min |
| Jun 14, 12:44 PM CDT | Special Weather Statement | GRB | Portage, Wood | 76 min |
| Jun 14, 1:23 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 67 min |
| Jun 14, 1:45 PM CDT | Tornado Warning | GRB | Menominee, Shawano | 30 min |
| Jun 14, 1:58 PM CDT | Special Weather Statement | GRB | Portage, Wood | 77 min |
| Jun 14, 2:14 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara, Wood | 59 min |
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 40 min |
| Jun 14, 2:48 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Waushara | 3 hr |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 53 min |
| Jun 14, 2:53 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Oconto, Outagamie, Shawano and 1 more | 50 min |
| Jun 14, 3:34 PM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more | 3 hr |
| Jun 14, 3:45 PM CDT | Tornado Warning | GRB | Brown, Kewaunee, Oconto, Outagamie, Shawano | 34 min |
| Jun 14, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Manitowoc | 60 min |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 57 min |
| Jun 14, 4:35 PM CDT | Special Marine Warning | GRB | 115 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.